| Model Number |
G23384 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, two universa soft ureteral stents fragmented while indwelling in the patient and during removal (see patient identifier (b)(6) for other device).The device was placed in the right ureter (b)(6) 2022 during a bilateral ureteroplasty and stent placement.The device fragments were percutaneously removed from the patient (b)(6) 2022, and the patient was subsequently hospitalized.Photos provided by the user appear to show multiple fissures and cracks along the device fragments.
Additional Manufacturer Narrative
Occupation- chief procurement officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Event description: as reported, two universa soft ureteral stents fragmented while indwelling in the patient and during removal (see mdr report 1820334-2022-01313 for other device).The device was placed in the right ureter (b)(6) 2022 during a bilateral ureteroplasty and stent placement.The device fragments were percutaneously removed from the patient (b)(6) 2022, and the patient was subsequently hospitalized.Photos provided by the user appear to show multiple fissures and cracks along the device fragments.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.The stent was returned in 4 segments.Segment 1-coil and body measured approximately 3.7 cm.The point of separation was at a sideport and had a pulled / stretched appearance.The distal tip was split.The sideports were cracked and split.Segment 2-body-measured approximately 3 cm.The point of separation on the proximal end was at a sideport.There was a ring of partial separation located 2 mm from the distal end.Segment 3-body measured approximately 12 cm.The point of separation at proximal end was at a sideport.The point of separation at distal end was at a sideport.Segment 4-coil measured approximately 6-7 mm, there were partial separations around the tubing.It appeared that part of the stent was not returned, the length of the stent is 28 cm and only 20.4 cm of the stent was returned.The stent was confirmed to be 7 french.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), state "do not force components during removal or replacement.Carefully remove the components if any resistance is encountered." it was reported that there was no difficulty feeding the stent over the guidewire.A cause of the complaint could not be established.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Additional Manufacturer Narrative
Investigation ¿ evaluation.Ninety-three unused universa soft ureteral sets were returned from the customer of varying french sizes and lengths and investigated in related mdr 1820334-2022-00687.The ten devices of size 6fr with the oldest manufacturing dates (between 36 and 38 months old) were physically examined and tensile tested.The following observations were observed for the ten samples: 1.Slight discoloration on shaft, no damage to stent.2.No discoloration, no damage to stent.3.Slight discoloration on shaft, no damage to stent.4.Moderate discoloration on shaft and coil, no damage to stent.5.No discoloration, no damage to stent.6.Significant discoloration on entire stent, one kink/bend near middle of stent.7.Moderate discoloration on shaft, no damage to stent.8.Slight discoloration on shaft, no damage to stent.9.Moderate discoloration on shaft, no damage to stent.10.Moderate discoloration on shaft, no damage to stent.The tested devices did not perform significantly differently from other similar samples cook has tested after aging for 3 years in a controlled manner.One of the unused samples separated during tensile testing at an unexpected location (not at the sideport).This was likely due to damaged sustained to the stent possibly during storage or return shipping (a bend near the middle of stent was observed prior to the testing).Discoloration was observed on a number of the unused stents indicating exposure to light.The tested stents were confirmed to have been stored outside of their cartons on carts that were open.It is possible that the improper storage contributed to the stents degrading more rapidly then when storage recommendations are followed.This in turn resulted in the improperly stored stents having a reduced life-span when in use.The instructions for use (ifu) state, "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded a cause of the complaint could not be established.It was not possible to rule out storage conditions as contributing to this event.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.